Hail, McClain
- When
- March 18, 8:11 AM CST
- Where
- McClain County, 1.38 mi S of Dibble
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 35.010, -97.630
Reported via MPing.
Storms formed along the Red River on the morning of the 18th in response to warm air advection and enhanced by a fast moving cold front, with some of them producing severe hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
Storms formed along the Red River on the morning of the 18th in response to warm air advection and enhanced by a fast moving cold front, with some of them producing severe hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Mar 18, 5:20 AM CST, 2 hours 51 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
620 AM CDT FRI MAR 18 2016
.DISCUSSION...
&&
.AVIATION...
A COLD FRONT HAS BROUGHT GUSTY NORTH WINDS AND LOWER CEILINGS INTO
OKLAHOMA THIS MORNING. RAIN IS EXPECTED ACROSS THE SOUTHERN HALF
OF THE STATE TODAY WITH ISOLATED THUNDER NEAR THE RED RIVER. IFR
CEILINGS CAN BE EXPECTED MUCH OF THE DAY IN SOUTHERN OKLAHOMA
WHILE THE REST OF THE STATE CLEARS FROM MOSTLY MVFR CONDITIONS
LATER THIS EVENING WHEN THE FRONT MOVES WELL SOUTH.
&&
.PREV DISCUSSION... /ISSUED 253 AM CDT FRI MAR 18 2016/
DISCUSSION...
THE FRONT THAT IS STEADILY MOVING THROUGH OKLAHOMA THIS MORNING
WILL BRING COOLER AND CLOUDY WEATHER TODAY. AN UPPER TROUGH
ARRIVING FROM SOUTHEAST COLORADO WILL AUGMENT LIFT NEAR AND NORTH
OF THE FRONT TO BRING RAIN AND SOME THUNDERSTORMS TO SOUTHERN
OKLAHOMA TODAY. SOME LARGE HAIL COULD OCCUR WITH THUNDERSTORMS
THIS MORNING NEAR THE RED RIVER. THE COOLER AIRMASS LASTS THROUGH
THE WEEKEND AND PREVIOUSLY PROMPTED A FREEZE WATCH FOR THE
NORTHERN THIRD OF OKLAHOMA FOR SATURDAY MORNING. TEMPERATURES WILL
BE SIMILAR SUNDAY MORNING. HOWEVER, THIS WILL PASS QUICKLY AS THE
FIRST HALF OF NEXT WEEK BRINGS VERY WARM AIR AND EXTREMELY DRY AIR
FROM THE WEST, PARTICULARLY TUESDAY. SOUTHWEST FLOW IN THE MID
LEVELS AHEAD OF A RELATIVELY STRONG FRONT TO THE NORTH WILL GIVE
GUSTY SOUTHWEST WINDS. TUESDAY IS THE MOST LIKELY DAY FOR THE
HIGHEST WILDFIRE POTENTIAL. A FRONT WITH A COOL AIRMASS ARRIVES
WEDNESDAY BEFORE AN STRONG UPPER TROUGH THURSDAY WHEN STARTS A
GOOD CHANCE FOR RAIN. SOME SNOW/RAIN MIX IS POSSIBLE LATE THURSDAY
INTO FRIDAY IN WESTERN OKLAHOMA.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 50 32 56 31 / 50 10 0 0
HOBART OK 49 30 56 31 / 40 10 0 0
WICHITA FALLS TX 57 36 58 33 / 60 10 0 0
GAGE OK 45 23 55 24 / 30 10 0 0
PONCA CITY OK 48 27 54 26 / 40 10 0 0
DURANT OK 61 39 58 35 / 60 30 0 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FREEZE WATCH FROM LATE TONIGHT THROUGH SATURDAY MORNING FOR
OKZ004>020.
TX...NONE.
&&
23/09/09HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 442 AM CDT FRI MAR 18 2016 OKZ004>048-050>052-TXZ083>090-191000- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 442 AM CDT FRI MAR 18 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...TODAY AND TONIGHT... .THUNDERSTORMS... THERE IS A MARGINAL RISK OF SEVERE THUNDERSTORMS THROUGH LATE AFTERNOON IN PARTS OF SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS. THE RISK AREA IS SOUTH OF A LINE FROM KNOX CITY TEXAS TO DUNCAN OKLAHOMA TO DAVIS TO ATOKA. LARGE HAIL...UP TO THE SIZE OF GOLF BALLS...WILL BE THE MAIN CONCERN. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE MARGINAL RISK AREA SHOULD PREPARE FOR SEVERE WEATHER OPERATIONS THROUGH ABOUT 6 PM. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... .THUNDERSTORMS... THUNDERSTORMS WILL BE POSSIBLE ON WEDNESDAY NIGHT AND THURSDAY. .FIRE WEATHER... ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED SUNDAY THROUGH WEDNESDAY...AND ESPECIALLY MONDAY AND TUESDAY...BECAUSE OF WARM...DRY WEATHER AND STRONG WINDS. WESTERN OKLAHOMA AND WESTERN NORTH TEXAS WILL HAVE THE GREATEST CHANCE FOR CRITICAL FIRE WEATHER CONDITIONS. .FREEZING TEMPERATURES... TEMPERATURES ARE EXPECTED TO FALL TO...OR BELOW...FREEZING ACROSS MUCH OF OKLAHOMA SATURDAY AND SUNDAY MORNINGS. A FREEZE WATCH IS IN EFFECT FROM LATE FRIDAY NIGHT INTO SATURDAY. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
741 AM CDT FRI MAR 18 2016
OKZ045-046-050-181330-
CARTER OK-LOVE OK-JEFFERSON OK-
741 AM CDT FRI MAR 18 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CARTER...
NORTHWESTERN LOVE AND SOUTHEASTERN JEFFERSON COUNTIES UNTIL 830 AM
CDT...
AT 738 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES EAST OF
RYAN...MOVING EAST AT 30 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 40 MPH...
HEAVY RAINFALL RESULTING IN REDUCED VISIBILITY...
FREQUENT CLOUD TO GROUND LIGHTNING...
LOCATIONS IMPACTED INCLUDE...
WILSON...OSCAR...GRADY...RUBOTTOM...PETERSBURG AND COURTNEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3390 9746 3392 9749 3391 9753 3392 9760
3395 9759 3398 9764 3399 9767 3398 9770
3393 9774 3396 9793 3413 9792 3415 9732
3388 9734
TIME...MOT...LOC 1238Z 271DEG 28KT 3403 9786SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
751 AM CDT FRI MAR 18 2016
OKZ043-047-048-181330-
ATOKA OK-COAL OK-JOHNSTON OK-
751 AM CDT FRI MAR 18 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ATOKA...SOUTHERN
COAL AND NORTHEASTERN JOHNSTON COUNTIES UNTIL 830 AM CDT...
AT 750 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR CONNERVILLE...
MOVING EAST AT 30 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 40 MPH...
HEAVY RAINFALL RESULTING IN REDUCED VISIBILITY...
FREQUENT CLOUD TO GROUND LIGHTNING...
LOCATIONS IMPACTED INCLUDE...
COALGATE...WAPANUCKA...LEHIGH...TUSHKA...BROMIDE...REAGAN...CLARITA...OLNEY...
PONTOTOC...CONNERVILLE...PHILLIPS AND BOGGY DEPOT PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3427 9617 3433 9679 3450 9677 3451 9665
3450 9651 3452 9651 3454 9616
TIME...MOT...LOC 1250Z 271DEG 27KT 3442 9670SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 818 AM CDT FRI MAR 18 2016 OKZ041-042-046-047-181345- CARTER OK-PONTOTOC OK-MURRAY OK-JOHNSTON OK- 818 AM CDT FRI MAR 18 2016 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL CARTER...SOUTH CENTRAL PONTOTOC...SOUTHEASTERN MURRAY AND NORTHWESTERN JOHNSTON COUNTIES UNTIL 845 AM CDT... AT 815 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR SPRINGER... MOVING EAST AT 45 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. && LAT...LON 3419 9719 3438 9725 3458 9676 3422 9664 TIME...MOT...LOC 1315Z 256DEG 39KT 3434 9712
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
830 AM CDT FRI MAR 18 2016
OKZ050-051-181415-
LOVE OK-MARSHALL OK-
830 AM CDT FRI MAR 18 2016
...SIGNIFICANT WEATHER ADVISORY FOR LOVE AND SOUTHWESTERN MARSHALL
COUNTIES UNTIL 915 AM CDT...
AT 829 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR BURNEYVILLE...
MOVING EAST AT 45 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 40 MPH...
HEAVY RAINFALL RESULTING IN REDUCED VISIBILITY...
FREQUENT CLOUD TO GROUND LIGHTNING...
LOCATIONS IMPACTED INCLUDE...
MARIETTA...KINGSTON...THACKERVILLE...WESTERN LAKE TEXOMA...LEBANON...
BURNEYVILLE AND WILLIS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3376 9719 3385 9717 3392 9721 3386 9726
3385 9733 3388 9733 3382 9737 3382 9743
3402 9740 3403 9666 3383 9671 3387 9681
3385 9686 3395 9691 3395 9698 3385 9702
3385 9709 3382 9705 3372 9711
TIME...MOT...LOC 1329Z 271DEG 37KT 3391 9734SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
839 AM CDT FRI MAR 18 2016
OKZ027-028-181430-
GRADY OK-MCCLAIN OK-
839 AM CDT FRI MAR 18 2016
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL GRADY AND
SOUTHWESTERN MCCLAIN COUNTIES UNTIL 930 AM CDT...
AT 836 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR CHICKASHA...
MOVING EAST AT 45 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF DIMES...
WIND GUSTS TO 40 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
LOCATIONS IMPACTED INCLUDE...
CHICKASHA...PURCELL...NOBLE...GOLDSBY...DIBBLE...WASHINGTON...COLE...ALEX...
CRINER...MIDDLEBERG...TABLER...NINNEKAH AND PAYNE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME.
&&
LAT...LON 3485 9740 3495 9799 3510 9799 3514 9741
3513 9740 3509 9740 3508 9738 3485 9738
TIME...MOT...LOC 1336Z 270DEG 37KT 3500 9792SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 847 AM CDT FRI MAR 18 2016 OKZ047-048-051-052-181430- ATOKA OK-BRYAN OK-MARSHALL OK-JOHNSTON OK- 847 AM CDT FRI MAR 18 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ATOKA...NORTHWESTERN BRYAN...NORTHERN MARSHALL AND SOUTHERN JOHNSTON COUNTIES UNTIL 930 AM CDT... AT 845 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR MANNSVILLE... MOVING EAST AT 45 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS TO 40 MPH... MINOR FLOODING IN AREAS OF POOR DRAINAGE... FREQUENT CLOUD TO GROUND LIGHTNING... LOCATIONS IMPACTED INCLUDE... MADILL...TISHOMINGO...DICKSON...MANNSVILLE...RAVIA...WAPANUCKA...MILBURN... KENEFIC...ARMSTRONG...NIDA...RUSSETT...COLEMAN...FILLMORE...LITTLE CITY... OAKLAND AND BOGGY DEPOT PARK. PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. && LAT...LON 3412 9694 3429 9693 3440 9630 3405 9634 TIME...MOT...LOC 1345Z 269DEG 37KT 3421 9686
The Norman radar (KTLX), 48 km away, was scanning. The volume nearest the first event began at 14:10 UTC.
2 hail. Local standard time, as filed.
Reported via MPing.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2016Every state in 2016This day in weather historyWarnings in Oklahoma, March 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 616537, 616538.